Alert archive / Iowa / Wind Chill Advisories in 2016

Wind Chill Advisory 4, NWS La Crosse, WI

January 15, 20164 counties in Iowa; 4 counties in Minnesota

NWS La Crosse, WI issued this wind chill advisory at Jan 15, 2016, 3:06 PM CST for 4 counties in Iowa; 4 counties in Minnesota. It took effect at Jan 16, 2016, 3:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2016, 3:06 PM CST (21:06 UTC)
In effect from
Jan 16, 2016, 3:00 AM CST
Expired
Jan 16, 2016, 12:00 PM CST
In force
9 hr
Issued by
NWS La Crosse, WI

Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN

The radar

The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

996 
WWUS43 KARX 152106
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
306 PM CST FRI JAN 15 2016

...BITTERLY COLD LATE TONIGHT THROUGH SATURDAY MORNING...

.BITTERLY COLD WIND CHILLS OF 20 TO 25 BELOW ZERO ARE EXPECTED
LATE TONIGHT THROUGH SATURDAY MORNING. DANGEROUSLY COLD WIND
CHILLS ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING WHEN WIND
CHILL VALUES COULD FALL TO 30 TO 40 BELOW ZERO.

IAZ008-009-018-019-MNZ086-087-094-095-160515-
/O.NEW.KARX.WC.Y.0004.160116T0900Z-160116T1800Z/
MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE-
INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN
306 PM CST FRI JAN 15 2016

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST SATURDAY. 

* EXPECT WIND CHILLS TO RANGE FROM 20 TO 25 BELOW LATE TONIGHT
  THROUGH SATURDAY MORNING...WITH THE COLDEST WIND CHILLS
  OCCURRING AROUND 9 AM SATURDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROSTBITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

WETENKAMP
3 follow-up statements
399 
WWUS43 KARX 160310
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
910 PM CST FRI JAN 15 2016

...BITTERLY COLD LATE TONIGHT THROUGH SATURDAY MORNING...

.BITTERLY COLD WIND CHILLS OF 20 TO 25 BELOW ZERO ARE EXPECTED
LATE TONIGHT THROUGH SATURDAY MORNING. 

DANGEROUSLY COLD WIND CHILLS ARE ALSO LIKELY SATURDAY NIGHT INTO
SUNDAY MORNING WHEN WIND CHILL VALUES FALL TO 30 TO 40 BELOW ZERO.

IAZ008-009-018-019-MNZ086-087-094-095-161115-
/O.CON.KARX.WC.Y.0004.160116T0900Z-160116T1800Z/
MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE-
INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN
910 PM CST FRI JAN 15 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
SATURDAY...

* WIND CHILLS FROM 20 TO 25 BELOW LATE TONIGHT THROUGH SATURDAY
  MORNING...COLDEST OCCURRING AROUND 9 AM SATURDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROSTBITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

RIECK
194 
WWUS43 KARX 161012
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
412 AM CST SAT JAN 16 2016

...VERY COLD WIND CHILLS THIS MORNING...

...DANGEROUSLY COLD WIND CHILLS TONIGHT INTO SUNDAY...

.VERY COLD WIND CHILLS OF 20 BELOW TO 25 BELOW ZERO WILL BE SEEN
THIS MORNING ACROSS PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST
IOWA.

AFTER A BRIEF RESPITE THIS AFTERNOON...DANGEROUSLY COLD WIND
CHILLS WILL OCCUR TONIGHT INTO SUNDAY MORNING AS WIND CHILL VALUES
FALL TO 35 BELOW TO 40 BELOW ZERO ACROSS PORTIONS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA. ELSEWHERE...EXPECT WIND CHILLS FROM
20 TO 35 BELOW ZERO.

IAZ008-009-018-019-MNZ086-087-094-095-161815-
/O.NEW.KARX.WC.W.0001.160117T0300Z-160117T1800Z/
/O.CON.KARX.WC.Y.0004.000000T0000Z-160116T1800Z/
MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE-
INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN
412 AM CST SAT JAN 16 2016

...A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY... 

...A WIND CHILL WARNING THEN TAKES EFFECT FROM 9 PM THIS EVENING
TO NOON CST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY.

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
WARNING...WHICH WILL BE IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST SUNDAY.

* EXPECT WIND CHILLS IN THE 20 BELOW 25 BELOW ZERO RANGE THROUGH
  NOON TODAY.

* THESE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30
  MINUTES TO EXPOSED SKIN. 

* THEN EXPECT DANGEROUSLY COLD WIND CHILLS RANGING FROM 35 BELOW
  ZERO TO 40 BELOW ZERO FROM THIS EVENING THROUGH NOON
  SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 6 AM AND
  8 AM SUNDAY.

* THESE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS
  LITTLE AS 10 MINUTES TO EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST
BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

MNZ079-161815-
/O.NEW.KARX.WC.W.0001.160117T0300Z-160117T1800Z/
WABASHA-
412 AM CST SAT JAN 16 2016

...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
SUNDAY. 

* EXPECT WIND CHILLS TO RANGE FROM 35 BELOW TO 40 BELOW ZERO THIS
  EVENING THROUGH NOON SUNDAY...WITH THE COLDEST WIND CHILLS
  OCCURRING BETWEEN 6 AM AND 10 AM SUNDAY.

* THESE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS
  LITTLE AS 10 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST
BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

MNZ088-096-WIZ017-029-032>034-041>044-161815-
/O.NEW.KARX.WC.Y.0005.160117T0300Z-160117T1800Z/
WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-
MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...WINONA...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON
412 AM CST SAT JAN 16 2016

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
SUNDAY. 

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW TO 35 BELOW ZERO THIS
  EVENING THROUGH NOON SUNDAY...WITH THE COLDEST WIND CHILLS
  OCCURRING BETWEEN 6 AM AND 9 AM SUNDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

IAZ010-011-029-030-WIZ053>055-061-161815-
/O.NEW.KARX.WC.Y.0005.160117T0600Z-160117T1800Z/
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-VERNON-CRAWFORD-RICHLAND-
GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
412 AM CST SAT JAN 16 2016

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
SUNDAY. 

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 35 BELOW ZERO
  BETWEEN MIDNIGHT AND NOON SUNDAY...WITH THE COLDEST WIND CHILLS
  OCCURRING BETWEEN 6 AM AND 10 AM SUNDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

DAS/ROGERS
355 
WWUS43 KARX 161758
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1158 AM CST SAT JAN 16 2016

...DANGEROUSLY COLD WIND CHILLS TONIGHT INTO SUNDAY...

BITTERLY COLD THIS AFTERNOON THEN DANGEROUSLY COLD WIND CHILLS
WILL OCCUR TONIGHT INTO SUNDAY MORNING AS WIND CHILL VALUES FALL
TO 35 BELOW TO 40 BELOW ZERO ACROSS PORTIONS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA. ELSEWHERE...EXPECT WIND CHILLS FROM
20 TO 35 BELOW ZERO.

IAZ008-009-018-019-MNZ086-087-094-095-170200-
/O.EXP.KARX.WC.Y.0004.000000T0000Z-160116T1800Z/
/O.CON.KARX.WC.W.0001.160117T0300Z-160117T1800Z/
MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE-
INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN
1158 AM CST SAT JAN 16 2016

...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST SUNDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY.

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
SUNDAY.

* EXPECT WIND CHILLS IN THE 10 BELOW TO 25 BELOW ZERO RANGE THIS
  AFTERNOON..

* DANGEROUSLY COLD WIND CHILLS RANGING FROM 35 BELOW ZERO TO 40
  BELOW ZERO FROM THIS EVENING THROUGH NOON SUNDAY... WITH THE
  COLDEST WIND CHILLS OCCURRING BETWEEN 6 AM AND 8 AM SUNDAY.

* THESE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 10 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST BITE
CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE
NOT TAKEN.

&&

$$

MNZ079-170200-
/O.CON.KARX.WC.W.0001.160117T0300Z-160117T1800Z/
WABASHA-
1158 AM CST SAT JAN 16 2016

...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST SUNDAY...

* EXPECT WIND CHILLS TO RANGE FROM 35 BELOW TO 40 BELOW ZERO 
  THIS EVENING THROUGH NOON SUNDAY...WITH THE COLDEST WIND 
  CHILLS OCCURRING BETWEEN 6 AM AND 10 AM SUNDAY. 

* THESE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 10 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST
BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

MNZ088-096-WIZ017-029-032>034-041>044-170200-
/O.CON.KARX.WC.Y.0005.160117T0300Z-160117T1800Z/
WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-
MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...WINONA...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON
1158 AM CST SAT JAN 16 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO NOON CST SUNDAY...

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW TO 35 BELOW ZERO 
  THIS EVENING THROUGH NOON SUNDAY...WITH THE COLDEST WIND 
  CHILLS OCCURRING BETWEEN 6 AM AND 9 AM SUNDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

IAZ010-011-029-030-WIZ053>055-061-170200-
/O.CON.KARX.WC.Y.0005.160117T0600Z-160117T1800Z/
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-VERNON-CRAWFORD-RICHLAND-
GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1158 AM CST SAT JAN 16 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST SUNDAY...

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 35 BELOW 
  ZERO BETWEEN MIDNIGHT AND NOON SUNDAY...WITH THE COLDEST WIND 
  CHILLS OCCURRING BETWEEN 6 AM AND 10 AM SUNDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

WETENKAMP

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 2:54 PM CST, 12 minutes earlier.

Area forecast discussion, Jan 15, 2:54 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
254 PM CST FRI JAN 15 2016

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 254 PM CST FRI JAN 15 2016

TWO PROBLEMS TO CONTEND WITH THROUGH THE WEEKEND. THE FIRST IS THE
CHANCES FOR SNOW SATURDAY NIGHT WITH THE SECOND BEING THE COLD
TEMPERATURES/WIND CHILLS AND ASSOCIATED HEADLINES.

THE UPPER LEVEL LOW CURRENTLY OVER SASKATCHEWAN WILL DROP DOWN
OVER THE GREAT LAKES SATURDAY NIGHT WITH A PRETTY STRONG SHORT
WAVE TROUGH ROTATING AROUND IT AND ACROSS THE UPPER MIDWEST. THE
15.12Z MODELS SHOW THIS WAVE PRODUCING A PERIOD OF WEAK TO
MODERATE PV ADVECTION IN THE 500-300 MB LAYER AS IT COMES ACROSS.
THE LEFT EXIT REGION OF THE UPPER LEVEL JET WILL ADD SOME WEAK
LIFT TO THE FORCING GENERATED BY THE WAVE. THE BEST QG CONVERGENCE
WITH THIS WAVE LOOKS TO MOVE ACROSS THE SOUTHERN SECTIONS OF THE
FORECAST AREA SATURDAY EVENING IN CONJUNCTION WITH 1 TO 2 UBAR/S
OF UP GLIDE ON THE 275K ISENTROPIC SURFACE. FORECAST SOUNDINGS FOR
KALO OFF THE NAM SHOW A VERY SHORT PERIOD OF SATURATION WITH JUST
SOME WEAK LIFT OCCURRING. THIS SIGNAL STARTS TO SHOW UP SATURDAY
EVENING SO HAVE ADDED SOME 20 TO 30 PERCENT SNOW CHANCES ACROSS
THE SOUTH FOR SATURDAY EVENING AND THEN MAINTAINED THESE INTO THE
OVERNIGHT HOURS...ALTHOUGH THE LIFT AND FORCING WILL BE
DIMINISHING RAPIDLY AFTER 09Z SUNDAY MORNING. GIVEN THE FAST
MOVEMENT OF THIS SYSTEM...ANY SNOW ACCUMULATIONS SHOULD BE ON THE
LIGHT SIDE AND JUST A FEW TENTHS OF AN INCH.

THE COLDER AIR IS ALREADY STARTING TO OOZE INTO THE AREA...BUT
WILL REALLY TANK WITH THE ARRIVAL OF THE UPPER LEVEL LOW. THE
15.12Z GFS INDICATES TEMPERATURES AT 925 MB SHOULD BOTTOM OUT
AROUND -28C AROUND 12Z SUNDAY. THIS SHOULD ALLOW SURFACE
TEMPERATURES TO DROP INTO THE SINGLE DIGITS AND TEENS BELOW ZERO
SATURDAY NIGHT AND ONLY REBOUND TO AROUND ZERO OR REMAIN IN THE
SINGLE DIGITS BELOW ZERO FOR SUNDAY. SUNDAY NIGHT WILL BE ANOTHER
COLD NIGHT AS THE SURFACE HIGH COMES OVER FOR GOOD RADIATIONAL
COOLING CONDITIONS. EXPECTING LOWS FOR MOST AREAS TO BE IN THE
TEENS BELOW ZERO. WIND CHILLS WILL BE AN ISSUE FOR THE ENTIRE
WEEKEND WITH VALUES IN THE 25 TO 40 BELOW RANGE. AFTER
COORDINATION WITH OFFICES TO THE WEST...WILL GO WITH A WIND CHILL
ADVISORY FOR LATE TONIGHT THROUGH SATURDAY MORNING FOR OUR WESTERN
SECTIONS. EXPECTING THAT THIS WILL THEN BE REPLACED BY A WARNING
FOR SATURDAY NIGHT INTO SUNDAY MORNING WITH AN ADVISORY FOR THE
REST OF THE AREA. ANOTHER ADVISORY WILL PROBABLY BE NEEDED FOR
SUNDAY NIGHT INTO MONDAY MORNING WITH A WARNING POSSIBLY NEEDED
ACROSS PARTS OF THE WESTERN SECTIONS.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 254 PM CST FRI JAN 15 2016

NO BIG SYSTEMS ON THE HORIZON FOR NEXT WEEK. A COUPLE OF SMALL
CHANCES FOR SOME LIGHT SNOW TUESDAY NIGHT AND AGAIN THURSDAY FROM
SOME PASSING SYSTEMS. THE SNOW CHANCES TUESDAY NIGHT WILL BE TIED
TO A SHORT WAVE TROUGH COMING DOWN FROM THE PACIFIC NORTHWEST.
SOME DIFFERENCES BETWEEN THE 15.12Z ECMWF AND GFS ON THE TRACK OF
THIS SYSTEM WITH THE ECMWF FARTHER NORTH THAN THE GFS. FOR
NOW...WILL STAY WITH THE MODEL CONSENSUS GRIDS AND SHOW A SMALL 20
PERCENT CHANCE MAINLY WEST OF THE MISSISSIPPI RIVER. THE CHANCES
THURSDAY WILL COME FROM ANOTHER SYSTEM CAUGHT IN THE NORTHWEST
FLOW. AGAIN...THE ECMWF IS FARTHER NORTH THAN THE GFS BUT NEITHER
MODEL SHOWS MUCH PRECIPITATION AS HIGH PRESSURE IS BUILDING IN
FROM THE WEST IN THE LOW LEVELS. WILL STAY WITH JUST A SMALL
CHANCE ACROSS THE SOUTHERN SECTIONS TO HONOR THE FARTHER SOUTH GFS
SOLUTION.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1136 AM CST FRI JAN 15 2016

PATCHY FREEZING DRIZZLE AND AREAS OF FOG WERE PUSHING SOUTHEAST OF
THE TAF SITES EARLY THIS AFTERNOON. MVFR CONDITIONS AND BREEZY
NORTHWEST WINDS ARE EXPECTED THROUGH MUCH OF THE TAF PERIOD. AN
ARCTIC AIRMASS WILL PUSH INTO THE REGION THIS AFTERNOON INTO
TONIGHT WITH MVFR STRATUS AND PERSISTENT NORTHWEST WINDS OF 12 TO
18 KTS...GUSTING TO AROUND 25 KTS AT TIMES. A FEW FLURRIES ARE
POSSIBLE LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. OTHERWISE
PLAN ON BKN TO OVC SKY COVER. WE COULD SEE SOME SCATTERING OF THE
STRATUS DECK LATE TONIGHT INTO SUNDAY MORNING BUT FORECAST
CONFIDENCE IS LOW ON THIS OCCURRING.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...WIND CHILL ADVISORY FROM 3 AM TO NOON CST SATURDAY FOR MNZ086-
     087-094-095.

IA...WIND CHILL ADVISORY FROM 3 AM TO NOON CST SATURDAY FOR IAZ008-
 009-018-019.

&&

SHORT TERM...04
LONG TERM...04
AVIATION...WETENKAMP
Hazardous weather outlook, Jan 15, 4:24 AM CST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
424 AM CST FRI JAN 15 2016

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-161100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
424 AM CST FRI JAN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

WATCH FOR AREAS OF FOG THIS MORNING. BESIDE SOME LOCALLY REDUCED
VISIBILITIES...SOME OF THIS FOG MAY PRODUCE SOME ICING AND
SLIPPERY SPOTS ON UNTREATED ROADWAYS AND SIDEWALKS.

COLDER AIR SPILLING INTO THE AREA TONIGHT ON NORTHWEST WINDS WILL
PRODUCE WIND CHILLS AROUND 20 BELOW ZERO ACROSS PORTIONS OF
SOUTHEAST MINNESOTA AND NORTHEAST IOWA BY EARLY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BITTERLY COLD TEMPERATURES AND WIND CHILLS ARE EXPECTED FROM
SATURDAY NIGHT INTO TUESDAY MORNING. PERIODIC WIND CHILL
ADVISORIES OR WARNINGS WILL BE NEEDED. THE LOWEST WIND CHILLS
WILL OCCUR SATURDAY NIGHT AND SUNDAY MORNING...RANGING FROM 25 TO
40 BELOW.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

DAS/RIECK

In the hours before

Special weather statement, Jan 15, 10:19 AM CST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1019 AM CST FRI JAN 15 2016

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-151830-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1019 AM CST FRI JAN 15 2016

...ICY TRAVEL IN SPOTS THIS MORNING...

PATCHY FREEZING DRIZZLE AND FOG HAS LEAD TO SOME ICY SPOTS ON
ROADS THIS MORNING. A FEW ACCIDENTS HAVE BEEN REPORTED IN
SOUTHEAST MINNESOTA. ALLOW FOR SOME EXTRA TRAVEL TIME THIS MORNING
AND BE PREPARED FOR SOME ICY STRETCHES.

WETENKAMP

Nearby

Wind Chill Advisories in Iowa, 2016Wind Chill Advisories in Minnesota, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.